Alert archive / Minnesota / River Flood Watches in 2011
River Flood Watch 25, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at May 23, 2011, 11:22 AM CDT for Dakota County, Hennepin County, Scott County, Minnesota. It took effect at May 29, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 11:22 AM CDT (16:22 UTC)
- In effect from
- May 29, 2011, 1:00 AM CDT
- Expired
- May 26, 2011, 10:28 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Dakota County, MN, Hennepin County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Savage (SAVM5).
- Action stage
- 697 ft
- Minor stage
- 702 ft
- Moderate stage
- 710 ft
- Major stage
- 712 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05330890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
039 WGUS63 KMPX 231623 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1122 AM CDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THIS RIVER FORECAST IS BASED ON OBSERVED RAINFALL OF ONE TO THREE INCHES OVER THE WEEKEND. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY THEN AGAIN ON FRIDAY. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC037-053-139-251622- /O.NEW.KMPX.FL.A.0025.110527T1500Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1122 AM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT SAVAGE * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 10:00 AM MONDAY THE STAGE WAS 698.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 702.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. $$
3 follow-up statements
606 WGUS63 KMPX 241555 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1055 AM CDT TUE MAY 24 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THIS RIVER FORECAST IS BASED ON RADAR ESTIMATED RAINFALL OF ONE TO THREE INCHES OVER THE WEEKEND. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY THEN AGAIN ON FRIDAY. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC037-053-139-261555- /O.CON.KMPX.FL.A.0025.110528T1800Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1055 AM CDT TUE MAY 24 2011 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 10:00 AM TUESDAY THE STAGE WAS 699.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 702.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY EARLY AFTERNOON. $$
491 WGUS63 KMPX 251700 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 PM CDT WED MAY 25 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THIS RIVER FORECAST IS BASED ON RADAR ESTIMATED RAINFALL OF ONE TO THREE INCHES OVER THE WEEKEND. A DRY PERIOD IS EXPECTED ON THURSDAY ...WITH SHOWERS AND THUNDERSTORMS LIKELY ON FRIDAY AND FRIDAY NIGHT ...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS ANTICIPATED FOR SATURDAY AND SUNDAY. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC037-053-139-271700- /O.CON.KMPX.FL.A.0025.110528T1800Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1200 PM CDT WED MAY 25 2011 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:00 AM WEDNESDAY THE STAGE WAS 699.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 702.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY EARLY AFTERNOON. $$
999 WGUS63 KMPX 261528 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1028 AM CDT THU MAY 26 2011 ...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .CONFIDENCE HAS INCREASED THAT THE MINNESOTA RIVER AT SAVAGE WILL RISE ABOVE FLOOD STAGE SATURDAY NIGHT AND INTO SUNDAY. A CREST IS NOT EXPECTED MID NEXT WEEK BASED ON THE RAINFALL ALREADY RECEIVED. HENCE A THE RIVER FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING. A SYSTEM WILL APPROACH THE REGION ON FRIDAY AND A COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT. THIS SYSTEM WILL TRIGGER SHOWERS AND THUNDERSTORMS WITH THE FOCUS OF ACTIVITY EXPECTED FRIDAY AFTERNOON AND FRIDAY NIGHT. WE WILL REMAIN IN AN ACTIVE PATTERN AS ANOTHER SYSTEM WILL APPROACH FROM THE WEST ON SATURDAY. THE BEST CHANCE FOR PRECIPITATION WILL BE SATURDAY NIGHT. THEN A THIRD SYSTEM IS POSSIBLE INTO THE EARLY PART OF NEXT WEEK. RAINFALL AMOUNTS THROUGH THIS WEEKEND WILL BE AROUND A HALF AN INCH. THIS ADDITIONAL PRECIPITATION IS NOT INCLUDED IN THE RIVER LEVEL FORECASTS. HENCE ADDITIONAL RISES WILL BE POSSIBLE. MNC037-053-139-261558- /O.CAN.KMPX.FL.A.0025.110529T0600Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1028 AM CDT THU MAY 26 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT SAVAGE * AT 9:00 AM THURSDAY THE STAGE WAS 700.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH 703.1 FEET BY TUESDAY EARLY AFTERNOON WITH ADDITIONAL RISES POSSIBLE. $$ DFC/CARLYON
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at May 23, 6:16 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 23, 6:16 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 616 AM CDT MON MAY 23 2011 .DISCUSSION... UPPER LOW CIRCULATING OVER NORTHEAST MN/NORTHWEST WI REGION THIS MORNING. FEW SHRA ASSOCIATED MAINLY NEAR THE CENTER. WILL CONTINUE CHANCE POPS FOR THE DAY TODAY. INDIVIDUAL MODELS CONTINUE TO INDICATE ENOUGH MUCAPE/BEST LI FOR AT LEAST SOME ISOLD TSRA OVER THE SOUTHEAST CWA TODAY. WILL MENTION SCT/ISOLD SHRA THIS AM AND SCT SHRA WITH ISOLD THUNDER THIS AFTERNOON. SOME BREAKS IN THE THICKER CLOUDS THIS MORNING SHOULD YIELD MORE INSTABILITY AND SHRA. TEMPERATURES SHOULD MAX OUT MAINLY 65-70 TODAY. SYSTEM EXITS TO THE EAST THIS EVENING WITH SOME CLEARING/DRYING INDICATED. SHOULD SEE THE NEXT SYSTEM APPROACH THE AREA FOR WEDNESDAY. MODEL TRENDS INDICATE FAR SOUTHERN MINNESOTA IS VULNERABLE TO SOME THREAT OF SHRA AS NEXT SYSTEM TRAVELS SOUTH OF THE AREA. BEST FORCING AND INSTABILITY SHOULD REMAIN SOUTH OF THE BORDER. WILL MENTION HIGHEST POPS NEAR THE MN/IA BORDER REGION FOR NOW. LONGER TERM HAS FAIRLY PROGRESSIVE PATTERN CONTINUING FOR THE NORTHERN CONUS. THIS BRINGS ANOTHER VIGOROUS PACIFIC WEATHER SYSTEM INTO THE REGION LATER FRIDAY...AFFECTING THE AREA THROUGH MUCH OF THE HOLIDAY WEEKEND. TEMPERATURES STILL REMAINING BELOW NORMAL AS WELL...CLOSE TO 5 TO 10 DEGREES ON MAXES. && .HYDROLOGY... RIVERS ARE BEGINNING TO RESPOND TO THE PROLONGED WET PERIOD. Q2 SHOWING LARGE AREA OF 1.5-3 INCH PLUS RAINFALLS LAST 3 DAYS ACROSS MUCH OF THE CWA. WILL HAVE TO MONITOR LEVELS NEXT COUPLE DAYS AS SOME RIVERS MAY APPROACH FLOOD STAGE AGAIN. && .AVIATION.../12Z TAF ISSUANCE/ CIRCULATION AROUND THE RENMANTS OF THE UPPER LOW...WILL PERSIST OVER THE WESTERN GREAT LAKES TODAY. THE MAIN AVIATION CONCERN TODAY WILL BE LOW CEILING. THROUGH MUCH OF THE DAYLIGHT HOURS...CEILINGS WILL GENERALLY BE BETWEEN 1000 AND 3000 FEET AGL. THERE WILL BE SOME AREAS WILL EXPERIENCE CEILING AROUND 800 FEET THIS MORNING. COLD POOL ALOFT ALONG WITH DAYTME HEATING...REGENERATE SOME ISOLATED SHOWERS ALONG WITH A FEW OCCASIONAL CLAPS OF THUNDER. CONDITIONS ARE EXPECTED TO IMPROVE OVER WESTERN MN LATER THIS AFTERNOON AND EVENING AS DRIER AIR BEGINS TO FILTER OVER THE AREA. ELSEWHERE...ESPECIALLY OVER WESTERN WISCONSIN AND ADJACENT AREAS WEST OF MN...CLOUDS WILL PERSIST WITH CEILINGS LIFTING TO 4000-6000 FEET AGL TONIGHT. MSP...MARGINAL VFR FLYING CONDITIONS WILL PREVAIL THROUGH MID AFTERNOON. ISOLATED SHOWERS WILL LINGER THROUGH MUCH OF THE DAY. CEILING HEIGHTS LIFTING TO 5000 FEET AGL OVERNIGHT TONIGHT. NORTHWEST WIND INCREASING TO 15 TO 20 KNOTS THIS MORNING...DIMINISHING TO AROUND 10 KNOTS TONIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JM
Hazardous weather outlook, May 23, 11:14 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1114 AM CDT MON MAY 23 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1114 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE AREA THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE AND GIVEN THE ISOLATED NATURE OF THE SHOWERS...MOST LOCATIONS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE AREA FRIDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:47 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown | 43 min |
Nearby
River Flood Watches in Minnesota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.